MAUDE Adverse Event Report: Ethicon Inc. STRATAFIX; Suture, surgical, absorbable, polydioxanone

Ethicon Inc. STRATAFIX; Suture, surgical, absorbable, polydioxanone
Catalog Number SXPP2B423
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: a sample of the (b)(6) was used during the closure of the dermis in the gynecological malignant tumor.What is the surgeon¿s experience with this stratafix suture? ¿ unknown.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.¿ age: unknown; gender: female; weight: unknown; bmi: unknown.What was the tissue condition (normal, thin, calcified, fragile, diseased)? ¿ unknown.The procedure was performed in a patient with a gynecologic malignancy; however, the condition of the tissue at the closure site was not reported.What instruments were used to grasp the needle? ¿ unknown.Where was the needle grasped during use? ¿ unknown.What was the size of the broken needle fragment? ¿ unknown.Where did the needle break (tip, middle, swage area)? ¿ unknown.Were the needle piece(s) retrieved during the same procedure? ¿ no.After completion of wound closure, the broken needle was identified during needle count.Ct scan confirmed the fragment remained in the patient, and the patient subsequently underwent re-laparotomy for retrieval of the needle fragment, followed by re-closure.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? ¿ no specific suture deficiency or anomaly was reported.The surgeon requested an evaluation of the product because it was unclear whether the event was related to the device or the surgical technique.Other relevant patient history/concomitant medications? ¿ unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? ¿ the physician stated that it is unknown whether the event was caused by a product-related issue or by surgical technique and requested investigation of the device for any potential defect.What is the patient's current status? =>the patient's current health status is reported to be no problem.¿ the patient's current health status is reported to be no problem.Will product be returned? if so, please provide the return date and tracking information.¿ yes.The device has been received and will be shipped.

Brand Name
STRATAFIX
Common Device Name
Suture, surgical, absorbable, polydioxanone
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50307342
Report Number2210968-2026-08360
Device Sequence Number10124892
Product Code NEW
UDI-Device Identifier10705031464599
UDI-Public(01)10705031464599(17)280229(10)10E4QB
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP2B423
Device Lot Number10E4QB
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/31/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2026
Supplement Date Received by Manufacturer08/19/2026
09/15/2026
Initial Report FDA Received Date08/18/2026
Supplement Report FDA Received Date09/15/2026
09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale